Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 26, 2004, 2:30 AM PST for Riverside County, San Bernardino County, California. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2004, 2:30 AM PST (10:30 UTC)
- Expired
- Feb 26, 2004, 8:30 AM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 2:40 AM PST | FLASH FLOOD | San Bernardino, CA | LYTLE CREEK CLOSED IN SAN BERNARDINO MOUNTINAS DUE TO MUD AND DEBRIS FLOWS. |
| Feb 26, 3:00 AM PST | FLOOD | 17 Nw San Bernardino, CA | LAKE SILVERWOOD HIGHWAY 138 CLOSED DUE TO FLOODING |
| Feb 26, 6:38 AM PST | FLOOD | 3 S Temecula, CA | MINOR MUDSLIDE REPORTED ON PALA ROAD |
| Feb 26, 7:40 AM PST | FLASH FLOOD | Yucaipa, CA | MINOR STREET FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 261032
FFWSGX
CAC065-071-261100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PST THU FEB 26 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...RUBIDOUX...RIVERSIDE...PERRIS...
MORENO VALLEY...HEMET
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...YUCAIPA...SAN BERNARDINO...RIALTO...
REDLANDS...HIGHLAND...FONTANA...COLTON
* UNTIL 830 AM PST
* AT 220 AM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER REDLANDS...MOVING NORTHEAST AT 20 MPH.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED
OR BLOCKED.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
$$
LAT...LON 3401 11766 3347 11700 3347 11690 3376 11699
3422 11692 3428 11730What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 9:30 PM PST, 5 hours earlier.
Area forecast discussion, Feb 25, 9:30 PM PST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 930 PM PST WED FEB 25 2004 .SYNOPSIS...A STRONG COLD FRONT WILL BRING HEAVY RAIN AT TIMES TONIGHT THROUGH THURSDAY MORNING. THE SNOW LEVEL WILL START OUT ABOVE 7000 FEET AND THEN LOWER TO NEAR 5000 FEET ON THURSDAY. SHOWERS WILL CONTINUE THROUGH FRIDAY...DECREASING FRIDAY NIGHT AND ENDING EARLY SATURDAY. THE STORM WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS AND WILL ALSO BRING VERY LARGE SURF. DRYING OVER THE WEEKEND UNDER WEAK HIGH PRESSURE. A MUCH WEAKER STORM WILL BRING A CHANCE OF SHOWERS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...UPDATED ZONES TO MAKE A FEW MINOR CORRECTIONS. RAIN WAS SPREADING IN FROM THE NW THIS EVE. WHILE THE 00Z NKX SOUNDING WILL NOT BE REPRESENTATIVE OF THE AIR MASS THAT WILL SOON BE OVER OUR CWFA...IT DID SHOW MODERATELY STRONG WLY WINDS ALOFT AND A FREEZING LEVEL NEAR 10 KFT. ONSHORE GRADIENTS...ESPECIALLY TO THE NE WITH ABOUT 8 MB SAN-TPH. THE COLD FRONT WILL BRING A 3 TO 6 HOUR PERIOD OF MODERATE TO HEAVY RAIN TO MUCH OF THE CWFA LATE TONIGHT INTO EARLY THU AM. STRONG WINDS...LOWERING SNOW LEVELS AND INCREASING SURF WILL ACCOMPANY AND FOLLOW THE FRONT. SEE THE PRODUCTS LISTED BELOW FOR DETAILS. THE CONTINUOUS PRECIP SHOULD TURN TO SHOWERS AND TAPER OFF RAPIDLY EARLY THU AM. SHOWERS WILL CONTINUE THROUGH THU. ANOTHER SHORT WAVE SHOULD REINFORCE THE SHOWERS A LITTLE ON FRI WITH POSSIBLE THUNDERSTORMS. A FEW SHOWERS COULD LINGERING INTO SAT AM. DRIER NW FLOW DEVELOPS DURING THE DAY SAT FOR DECREASING CLOUDS. .LONG TERM...WEAK RIDGING FOR DRY WEATHER SUN. A COUPLE OF INSIDE SLIDERS SHOULD BRING MORE CLOUDS AND COOLING MON AND AGAIN TOWARD NEXT THU. CHANCE OF SHOWERS WITH THE FIRST SHORT WAVE...MAINLY MON NIGHT INTO EARLY TUE AM. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...LAXFLSSGX. WIND ADVISORY...LAXNPWSGX. COASTAL FLOOD WATCH...LAXCFWSGX. HIGH SURF ADVISORY...LAXMWSSGX. WINTER STORM WARNING/WATCH...LAXWSWSGX. RIVER STATEMENT...LAXRVSSGX. && ATKIN
Hazardous weather outlook, Feb 25, 6:00 AM PST, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST WED FEB 25 2004 CAZ042-043-048-050-055>058-060>062-261400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST WED FEB 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT 1) FLASH FLOOD WATCH FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA FROM 6 PM TONIGHT UNTIL NOON THURSDAY... FLOOD WATCH FOR THE SAN DIEGO RIVER AT FASHION VALLEY FROM 6 PM TONIGHT UNTIL NOON THURSDAY... REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. 2) HIGH SURF ADVISORY FROM 600 PM THIS EVENING THROUGH 600 AM SATURDAY FOR ORANGE AND SAN DIEGO COUNTY COASTS... REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. 3) SMALL CRAFT ADVISORY... REFER TO LAXCWFSGX FZUS56 KSGX FOR DETAILS. 4) COASTAL FLOOD WATCH FROM MIDNIGHT TONIGHT THROUGH 600 AM FRIDAY FOR THE COASTS OF ORANGE AND SAN DIEGO COUNTIES... REFER TO LAXCFWSGX WHUS46 KSGX FOR DETAILS. 5) WIND ADVISORY FROM 6 PM TONIGHT UNTIL 6 AM THURSDAY FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. A STRONG PACIFIC STORM WILL AFFECT SOUTHWESTERN CALIFORNIA LATE TODAY THROUGH FRIDAY... 6) REFER TO LAXESFSGX FGUS76 KSGX FOR DETAILS. 7) REFER TO LAXSPSSGX WWUS86 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THURSDAY THROUGH FRIDAY...COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE SOUTHWEST STATES WITH SCATTERED SHOWERS FOR SOUTHWEST CALIFORNIA. HIGH SURF WILL CONTINUE AT THE BEACHES. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TONIGHT AND THURSDAY. XXX666 NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:30 PM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Feb 26, 12:30 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 90 min |
| Feb 26, 1:56 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 34 min |
| Feb 26, 5:05 AM PST | Flash Flood Warning | SGX | Orange | 3 hr |
| Feb 26, 7:28 AM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
| Feb 26, 9:30 AM PST | Flash Flood Warning | SGX | San Diego | 90 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.